Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Apr 3, 2012, 6:39 PM CDT for Dewey County, Woodward County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2012, 6:39 PM CDT (23:39 UTC)
- Expired
- Apr 3, 2012, 7:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Norman, OK
Counties Dewey County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 98 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 11.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1395 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 356 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
765
WWUS84 KOUN 032341
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
639 PM CDT TUE APR 3 2012
OKZ004-005-009-010-014-015-040015-
ROGER MILLS OK-HARPER OK-WOODWARD OK-WOODS OK-DEWEY OK-ELLIS OK-
639 PM CDT TUE APR 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROGER MILLS...
EASTERN HARPER...WOODWARD...NORTHWESTERN WOODS...DEWEY AND
SOUTHEASTERN ELLIS COUNTIES UNTIL 715 PM CDT...
AT 636 PM CDT...SCATTERED STRONG THUNDERSTORMS WERE ALONG A LINE
EXTENDING FROM NEAR FREEDOM FREEDOM TO JUST NORTH OF MOORELAND...TO
NEAR LEEDY...MOVING NORTH AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
LOCATIONS IMPACTED INCLUDE...
MOORELAND...VICI...LEEDEY...FREEDOM...SHARON...CAMARGO...MUTUAL...
QUINLAN...ANGORA...CESTOS AND CAMP HOUSTON.
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3668 9898 3595 9900 3582 9946 3636 9938
3700 9941 3700 9908
TIME...MOT...LOC 2336Z 194DEG 15KT 3691 9923 3655 9918 3587 9938
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Apr 3, 3:58 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Apr 3, 3:58 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 358 PM CDT TUE APR 3 2012 .DISCUSSION... THE UPPER/MID-LEVEL CIRCULATION OVER NORTHEAST NEW MEXICO WILL DRIFT SLOWLY EAST OVER THE NEXT SEVERAL DAYS. IT IS EXPECTED TO BE CENTERED OVER OKLAHOMA TOMORROW...MAINTAINING AT LEAST A CHANCE OF ISOLATED SHOWERS/THUNDERSTORMS THROUGH TOMORROW. SINCE DRIER AIR WILL BE ENTRAINED INTO THE SYSTEM BY TOMORROW...RAIN CHANCES WILL DECREASE RAPIDLY LATE TONIGHT INTO TOMORROW...BUT SCATTERED SHOWERS WILL STILL BE POSSIBLE OVER PARTS OF NORTHERN OKLAHOMA AS LATE AS TOMORROW AFTERNOON. DRY AND MILD WEATHER IS EXPECTED FOR THURSDAY AND FRIDAY...BUT MOISTURE WILL RETURN FOR THE WEEKEND...BRINGING MORE CHANCES FOR RAIN AND THUNDERSTORMS. A SURFACE FRONT IS ALSO EXPECTED TO JOIN IN DURING THE WEEKEND...WHICH WILL LIKELY PROVIDE SOMETHING OF A FOCUS FOR CONVECTION...BUT ITS POSITION IS STILL DIFFICULT TO PINPOINT THIS FAR OUT. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 52 71 53 74 / 50 20 0 0 HOBART OK 46 70 48 73 / 20 10 0 0 WICHITA FALLS TX 50 77 53 80 / 20 10 0 0 GAGE OK 43 68 46 71 / 50 20 0 0 PONCA CITY OK 54 70 49 66 / 80 30 10 10 DURANT OK 55 74 55 78 / 50 10 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 02/23
Hazardous weather outlook, Apr 3, 4:55 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
455 PM CDT TUE APR 3 2012
OKZ004>048-050>052-TXZ083>090-041200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
455 PM CDT TUE APR 3 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED SEVERE STORMS ARE POSSIBLE.
LOCATION...
WE COULD SEE A FEW SEVERE THUNDERSTORMS OVER FAR SOUTHEAST
OKLAHOMA AND ALSO OVER FAR SOUTHWEST OKLAHOMA AND ADJACENT PARTS OF
NORTH TEXAS. THE AREAS OF CONCERN ARE LOCATIONS EAST OF A MADILL TO
HOLDENVILLE LINE...AND ALSO WEST OF A LINE EXTENDING FROM SAYRE...TO
VERNON...AND ARCHER CITY.
TIMING...
SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH 9 PM.
IMPACTS...
DAMAGE TO AUTOMOBILES...ROOFTOPS...AND VEGETATION FROM DAMAGING HAIL
UP TO THE SIZE OF GOLFBALLS.
RECOMMENDED ACTIONS...STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT
PERSONNEL IN THE MENTIONED AREAS SHOULD BE PREPARED FOR SEVERE
WEATHER OPERATIONS LATE THIS AFTERNOON AND EVENING.
DISCUSSION...
SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE TO MOVE
EAST OVER SOUTHEAST OKLAHOMA. ADDITIONAL STORM DEVELOPMENT WILL BE
POSSIBLE NEAR AND JUST EAST OF A STATIONARY OUTFLOW AND FRONTAL
BOUNDARY...EXTENDING FROM NEAR CHILDRESS TO BENJAMIN. ALTHOUGH
INSTABILITY WILL DECREASE INTO THE EVENING...DEEP LAYER SHEAR AND
STEEP TEMPERATURE PROFILES ABOVE OUTFLOW DOMINATED AIR WILL SUPPORT
ELEVATED SUPERCELLS. ONCE WE LOSE HEATING...THE CHANCES FOR STORMS
WILL DIMINISH.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY APR 4.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
A FEW THUNDERSTORMS ARE AGAIN POSSIBLE IN NORTHERN OKLAHOMA ON WEDNESDAY...
AND A SLIGHT CHANCE OF THUNDERSTORMS IS FORECAST FOR MUCH OF NEXT WEEKEND.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
WEDNESDAY.In the hours before
Special weather statement, Apr 3, 3:50 PM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
350 PM CDT TUE APR 3 2012
OKZ043-048-032115-
ATOKA OK-COAL OK-
350 PM CDT TUE APR 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ATOKA AND SOUTH
CENTRAL COAL COUNTIES UNTIL 415 PM CDT...
AT 345 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WAPANUCKA...
MOVING NORTH-NORTHEAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF DIMES...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
COALGATE...LEHIGH...PHILLIPS...OLNEY AND BOGGY DEPOT STATE PARK.
LAT...LON 3429 9631 3431 9641 3440 9641 3459 9639
3453 9615
TIME...MOT...LOC 2045Z 196DEG 22KT 3434 9636
EMSpecial weather statement, Apr 3, 4:40 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
440 PM CDT TUE APR 3 2012
OKZ047-048-051-032215-
MARSHALL OK-JOHNSTON OK-ATOKA OK-
440 PM CDT TUE APR 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARSHALL...
JOHNSTON AND SOUTHWESTERN ATOKA COUNTIES UNTIL 515 PM CDT...
AT 436 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LITTLE CITY...
MOVING NORTHEAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
MILBURN...COLEMAN...FILLMORE...NIDA AND LITTLE CITY.
LAT...LON 3411 9655 3411 9657 3409 9658 3405 9666
3414 9676 3439 9648 3422 9632
TIME...MOT...LOC 2136Z 226DEG 27KT 3411 9665
EMSpecial weather statement, Apr 3, 4:59 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENTNATIONAL WEATHER SERVICE NORMAN OK459 PM
CDT TUE APR 3 2012
OKZ033-036-TXZ083-032230-
HARMON OK-JACKSON OK-HARDEMAN TX-
459 PM CDT TUE APR 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HARMON...
SOUTHWESTERN JACKSON AND HARDEMAN COUNTIES UNTIL 530 PM CDT...
AT 457 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR KIRKLAND...
MOVING EAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
LOCATIONS IMPACTED INCLUDE...
GOODLETT.
LAT...LON 3456 9979 3454 9978 3430 9976 3431 9999
3453 9999
TIME...MOT...LOC 2157Z 264DEG 14KT 3441 10003Special weather statement, Apr 3, 5:35 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENTNATIONAL WEATHER SERVICE NORMAN OK535 PM CDT TUE APR 3 2012 OKZ033-036-TXZ083-032300- HARMON OK-JACKSON OK-HARDEMAN TX- 535 PM CDT TUE APR 3 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARMON... SOUTHWESTERN JACKSON AND HARDEMAN COUNTIES UNTIL 600 PM CDT... AT 530 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GOODLETT... MOVING EAST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LOCATIONS IMPACTED INCLUDE... ELDORADO AND GOODLETT. LAT...LON 3458 9962 3431 9958 3431 9996 3449 9999 TIME...MOT...LOC 2230Z 262DEG 17KT 3441 9992
Special weather statement, Apr 3, 5:58 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
558 PM CDT TUE APR 3 2012
OKZ014-032330-
ROGER MILLS OK-
558 PM CDT TUE APR 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR ROGER MILLS COUNTY UNTIL 630
PM CDT...
AT 553 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SWEETWATER...
MOVING NORTHEAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
LOCATIONS IMPACTED INCLUDE...
CHEYENNE...STRONG CITY...ROLL...SWEETWATER AND DEMPSEY.
LAT...LON 3586 9973 3556 9944 3541 9991 3542 9993
3554 10000
TIME...MOT...LOC 2253Z 226DEG 25KT 3548 9992Special weather statement, Apr 3, 6:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
639 PM CDT TUE APR 3 2012
OKZ004-005-009-010-014-015-040015-
ROGER MILLS OK-HARPER OK-WOODWARD OK-WOODS OK-DEWEY OK-ELLIS OK-
639 PM CDT TUE APR 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROGER MILLS...
EASTERN HARPER...WOODWARD...NORTHWESTERN WOODS...DEWEY AND
SOUTHEASTERN ELLIS COUNTIES UNTIL 715 PM CDT...
AT 636 PM CDT...SCATTERED STRONG THUNDERSTORMS WERE ALONG A LINE
EXTENDING FROM NEAR FREEDOM FREEDOM TO JUST NORTH OF MOORELAND...TO
NEAR LEEDY...MOVING NORTH AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
LOCATIONS IMPACTED INCLUDE...
MOORELAND...VICI...LEEDEY...FREEDOM...SHARON...CAMARGO...MUTUAL...
QUINLAN...ANGORA...CESTOS AND CAMP HOUSTON.
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3668 9898 3595 9900 3582 9946 3636 9938
3700 9941 3700 9908
TIME...MOT...LOC 2336Z 194DEG 15KT 3691 9923 3655 9918 3587 9938The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:06 PM CDT | Special Weather Statement | OUN | Seminole | 24 min |
| Apr 2, 7:26 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills, Woodward | 49 min |
| Apr 2, 8:25 PM CDT | Special Weather Statement | OUN | Beckham, Greer, Harmon, Jackson | 50 min |
| Apr 2, 8:33 PM CDT | Special Weather Statement | OUN | Ellis | 27 min |
| Apr 2, 8:36 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon, Jackson, Roger Mills | 39 min |
| Apr 2, 8:42 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper | 33 min |
| Apr 2, 9:15 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa, Tillman | 75 min |
| Apr 2, 9:18 PM CDT | Special Weather Statement | OUN | Beckham, Roger Mills | 42 min |
| Apr 2, 10:11 PM CDT | Special Weather Statement | OUN | Beckham, Custer, Dewey, Ellis, Harper, Roger Mills and 1 more | 34 min |
| Apr 2, 10:27 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Cotton, Kiowa, Tillman, Washita | 63 min |
| Apr 2, 10:33 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woodward | 27 min |
| Apr 2, 10:58 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 62 min |
| Apr 2, 11:01 PM CDT | Special Weather Statement | OUN | Blaine, Custer, Dewey | 59 min |
| Apr 2, 11:19 PM CDT | Special Weather Statement | OUN | Grady, Stephens | 26 min |
| Apr 2, 11:27 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Blaine, Dewey, Major, Woods, Woodward | 63 min |
| Apr 2, 11:30 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Cotton, Grady, Stephens | 60 min |
| Apr 2, 11:32 PM CDT | Special Weather Statement | OUN | Canadian, Kingfisher | 28 min |
| Apr 2, 11:52 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 38 min |
| Apr 3, 12:49 AM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 56 min |
| Apr 3, 1:25 AM CDT | Special Weather Statement | OUN | Kiowa | 50 min |
| Apr 3, 1:39 AM CDT | Severe Thunderstorm Warning | OUN | Tillman | 66 min |
| Apr 3, 2:59 AM CDT | Special Weather Statement | OUN | Cotton, Tillman | 46 min |
| Apr 3, 3:09 AM CDT | Special Weather Statement | OUN | Caddo, Grady | 51 min |
| Apr 3, 6:23 AM CDT | Special Weather Statement | OUN | Jefferson, Stephens | 37 min |
| Apr 3, 1:35 PM CDT | Special Weather Statement | OUN | Carter, Love | 25 min |
| Apr 3, 2:50 PM CDT | Areal Flood Advisory | OUN | Jefferson | 3 hr |
| Apr 3, 3:42 PM CDT | Special Weather Statement | OUN | Coal | 33 min |
| Apr 3, 3:50 PM CDT | Special Weather Statement | OUN | Coal | 25 min |
| Apr 3, 4:40 PM CDT | Special Weather Statement | OUN | Johnston | 35 min |
| Apr 3, 5:58 PM CDT | Special Weather Statement | OUN | Roger Mills | 32 min |
| Apr 2, 7:28 PM CDT | Special Weather Statement | OUN | Baylor | 32 min |
| Apr 2, 8:13 PM CDT | Special Weather Statement | OUN | Foard, Hardeman, Knox | 17 min |
| Apr 2, 8:23 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Hardeman, Knox, Wilbarger | 52 min |
| Apr 2, 10:29 PM CDT | Special Weather Statement | OUN | Archer | 46 min |
| Apr 2, 11:15 PM CDT | Special Weather Statement | OUN | Archer | 60 min |
| Apr 2, 11:47 PM CDT | Special Weather Statement | OUN | Wilbarger | 28 min |
| Apr 3, 12:34 AM CDT | Special Weather Statement | OUN | Wilbarger | 41 min |
| Apr 3, 8:45 AM CDT | Severe Thunderstorm Warning | OUN | Clay | 60 min |
| Apr 3, 9:48 AM CDT | Special Weather Statement | OUN | Clay | 27 min |
| Apr 3, 4:59 PM CDT | Special Weather Statement | OUN | Hardeman | 31 min |
| Apr 3, 5:35 PM CDT | Special Weather Statement | OUN | Hardeman | 25 min |
Nearby
Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.